Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 19, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 26, 2010, 12:36 PM PDT for Riverside County, San Diego County, California. It was in force for 94 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2010, 12:36 PM PDT (19:36 UTC)
- Expired
- Aug 26, 2010, 2:10 PM PDT
- In force
- 94 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 71 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 1:26 PM PDT | FLASH FLOOD | 5 Nw Warner Springs, CA | 1.8 INCHES OF RAIN MEASURED IN LESS THAN ONE HOUR FROM 1300-1356 PDT. MUD AND DEBRIS FLOWING ACROSS SIDE ROADS AND HIGHWAY 79. REPORTED BY SPOTTER SDG173. |
| Aug 26, 1:27 PM PDT | FLASH FLOOD | 5 Nw Warner Springs, CA | MUD, DEBRIS, AND ROCKS BLOCKING HIGHWAY 79. SPOTTER REPORTED THAT LARGE HAIL REPORTED EARLIER, FROM 1254-1259 PDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -622 J/kg
- Mixed-layer LCL
- 1922 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195
WGUS56 KSGX 261936
FFWSGX
CAC065-073-262130-
/O.NEW.KSGX.FF.W.0019.100826T1936Z-100826T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1236 PM PDT THU AUG 26 2010
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
NORTH CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 230 PM PDT
* AT 1229 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING FROM A STORM
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
HEMET...ANZA...AND PALOMAR MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3372 11681 3372 11656 3352 11637 3335 11649
3329 11660 3326 11684 3340 11701 3348 11686
$$
SS2 follow-up statements
869
WGUS76 KSGX 262013
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
113 PM PDT THU AUG 26 2010
CAC065-073-262130-
/O.CON.KSGX.FF.W.0019.000000T0000Z-100826T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-RIVERSIDE CA-
113 PM PDT THU AUG 26 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM PDT FOR SOUTH
CENTRAL RIVERSIDE AND NORTH CENTRAL SAN DIEGO COUNTIES...
AT 103 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING OVER THE
WARNED AREA. MINOR STREET FLOODING HAS BEEN REPORTED WITH THESE
STORMS. ADDITIONAL HEAVY RAINFALL WILL CONTINUE THE THREAT OF FLASH
FLOODING IN THE AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANZA...SANTA
ROSA MOUNTAIN...AND PALOMAR MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3372 11681 3372 11656 3352 11637 3335 11649
3329 11660 3326 11684 3340 11701 3348 11686
$$
SS898
WGUS76 KSGX 262110
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
210 PM PDT THU AUG 26 2010
CAC065-073-262118-
/O.CAN.KSGX.FF.W.0019.000000T0000Z-100826T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-RIVERSIDE CA-
210 PM PDT THU AUG 26 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
RIVERSIDE AND NORTH CENTRAL SAN DIEGO COUNTIES...
STORMS IN THE WARNED AREA HAVE WEAKENED SIGNIFICANTLY AND THE THREAT
OF FLASH FLOODING HAS ENDED. LIGHT PRECIPITATION AND MINOR RUNOFF
WILL CONTINUE OVER THE NEXT HOUR.
LAT...LON 3372 11681 3372 11656 3352 11637 3335 11649
3329 11660 3326 11684 3340 11701 3348 11686
$$
SSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 9:05 AM PDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 26, 9:05 AM PDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
905 AM PDT THU AUG 26 2010
.SYNOPSIS...
MINOR COOLING WILL BEGIN TO SPREAD INLAND FROM THE COAST TODAY AS
HIGH PRESSURE WEAKENS SLIGHTLY. MONSOONAL MOISTURE WILL BRING A
SLIGHT CHANCE OF THUNDERSTORMS TO THE MOUNTAINS...DESERTS...AND
INLAND VALLEYS THIS AFTERNOON AND EVENING. MUCH COOLER FOR FRIDAY
THROUGH MONDAY...WITH MARINE LAYER LOW CLOUDS AND FOG EXTENDING WELL
INLAND INTO THE VALLEYS DURING THE NIGHTS AND MORNINGS. GRADUAL
WARMING FOR THE MIDDLE OF NEXT WEEK AS HIGH PRESSURE OVER TEXAS
EXPANDS WESTWARD.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THIS MORNING...PATCHY LOW CLOUDS AND FOG OVER THE COASTAL WATERS AND
SOME BEACHES...WITH MID AND HIGH CLOUDS OVER MUCH OF SOUTHWEST
CALIFORNIA. THE MORNING SOUNDING FROM NKX SHOWS THE MARINE LAYER
ABOUT 1000 FEET DEEP AND MOIST EASTERLY FLOW IN THE MID LEVELS.
THE TROPICAL WAVE THAT HELPED TRIGGER DEEP CONVETION OVER THE AREA
YESTERDAY AFTERNOON IS BEGINNING TO RECURVE TO THE NE AROUND THE
WESTERN EDGE OF THE UPPER LEVEL HIGH...EVEN AS THE HIGH BEGINS TO
WEAKEN IN RESPONSE TO A LOW PRESSURE TROUGH MOVING INTO THE PAC NW.
THE MONSOONAL MOISTURE IN EASTERLY FLOW ALOFT WILL AGAIN BRING A
SLIGHT CHANCE FOR SHOWERS AND TSTMS OVER THE MTNS AND DESERTS LATER
TODAY. A FEW SHOWERS OR TSTMS COULD DRIFT WEST OF THE MTNS. DAYTIME
TEMPERATURES TODAY WILL BE A FEW DEGREES LOWER THAN IN THE PAST TWO
DAYS...WITH THE MORE NOTICEABLE CHANGE IN THE COASTAL AREAS.
THE LOW PRESSURE TROUGH WILL DEEPEN OVER THE WEST COAST THROUGH THE
WEEKEND...BRINGING MUCH COOLER CONDITIONS WITH INCREASING ONSHORE
PRESSURE GRADIENTS AND A DEEPENING MARINE LAYER. BEGINNING
TONIGHT...THE MARINE LAYER WILL DEEPEN AND LOW CLOUDS AND FOG WILL
RETURN TO THE COASTAL AREAS THEN EXTEND INTO THE INLAND VALLEYS ON
FRIDAY..SAT...AND SUN NIGHTS. THE UPPER LEVEL FLOW WILL TURN
WESTERLY AND DRY OUT THE MID LEVELS AS THE MONSOONAL MOISTURE GETS
PUSHED OFF TO THE EAST. THE INCREASING ONSHORE PRESSURE GRADIENTS
WILL BRING STRONG...GUSTY WEST WINDS TO THE MTNS AND DESERTS.
ON MONDAY...THE TROUGH OF LOW PRESSURE WILL BEGIN TO WEAKEN AND MOVE
INLAND WITH SLOW WARMING RETURNING ON MONDAY. FOR THE MIDDLE PART OF
NEXT WEEK...HIGH PRESSURE OVER TEXAS WILL BEGIN TO EXPAND WESTWARD.
THIS WILL BRING A WARMING TREND...A DECREASE IN THE MARINE LAYER
DEPTH...AND SOME RETURN OF MID LEVEL MOISTURE FOR SOME AFTERNOON
CLOUDS OVER THE MOUNTAINS.
&&
.AVIATION...
281510Z...THROUGH 1600 UTC PATCHY STRATUS/FOG OVER COASTAL
WATERS/IMMEDIATE COAST AOB FL005 WITH SFC VSBY AOB 3SM OTRW BKN
CLOUD LAYERS AOA FL150. BETWEEN 1600-1900 UTC SCT-BKN CU/TCU
DEVELOPING OVER MTNS/DESERTS WITH BASES FL050-100...THEN FROM
1900-27/0200 UTC EMBEDDED CB/TSTMS WITH TOPS TO FL450 AND STG DOWN
DRAFTS/SFC WND GUSTS +40 KT. FROM 27/0200-0900 UTC BKN-SCT
CONVECTIVE DEBRIS CLOUDS AOA FL120. FROM 27/0900-27/1600 SCT-BKN
STRATUS OVER WATER TO 5SM INLAND WITH BASES FL004-006 AND TOPS
FL008...EXPECTED TO IMPACT COASTAL AIRPORTS...KSNA...KCRQ...KSAN.
&&
.MARINE...
INNER AND OUTER BUOY OBSERVATIONS INDICATE SOUTH SWELL HAS DROPPED
ABOUT 1 FOOT SINCE YESTERDAY. MODEL GUIDANCE NUMBERS ARE STILL IN
AGREEMENT BUT STILL ADVERTISING 5 FEET HEIGHTS INTO FRIDAY
AFTERNOON. GIVEN THE OBSERVATION TREND THIS IS PROBABLY UNREALISTIC.
WILL LET THE HIGH SURF ADVISORY REMAIN IN EFFECT UNTIL 11 PM PDT
TONIGHT.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY UNTIL 11 PM PDT THIS EVENING FOR THE BEACHES
IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY
COASTAL AREAS.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE...BALFOUR
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Aug 26, 3:30 AM PDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PDT THU AUG 26 2010 CAZ042-043-048-050-055>058-060>062-270100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 330 AM PDT THU AUG 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT FOR THE BEACHES...HIGH SURF ADVISORY. SOUTH SWELL WILL BRING DANGEROUS RIP CURRENTS TO SOUTH FACING BEACHES. SEE LAXSRFSGX AND LAXCFWSGX FOR DETAILS. FOR INLAND AREAS...HIGH PRESSURE WILL BRING HOT DAYTIME TEMPERATURES. FOR THE MOUNTAINS AND DESERTS AND INLAND VALLEYS...SLIGHT CHANCE OF THUNDERSTORMS FOR THE MOUNTAINS AND DESERTS FOR LATE MORNING THROUGH EARLY EVENING. THE FLASH FLOOD POTENTIAL INDEX IS LOW. THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR THE BEACHES THROUGH SATURDAY...SOUTH SWELL WILL BRING DANGEROUS RIP CURRENTS TO SOUTH FACING BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE MOUNTAINS...DESERTS...AND INLAND VALLEYS FROM LATE MORNING THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
In the hours before
Special weather statement, Aug 26, 7:10 AM PDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE SAN DIEGO CA 710 AM PDT THU AUG 26 2010 CAZ042-043-048-050-055>058-060>062-270100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 710 AM PDT THU AUG 26 2010 ...HOT WEATHER FOR INLAND SOUTHERN CALIFORNIA TODAY... HOT WEATHER WILL CONTINUE FOR INLAND AREAS TODAY...THOUGH WITH SLIGHT COOLING AS HIGH PRESSURE ALOFT OVER THE SOUTHWEST STATES BEGINS TO WEAKEN AND ONSHORE FLOW RETURNS. THE GREATEST COOLING WILL BE NEAR THE COAST. FORECAST HIGH TEMPERATURES FOR TODAY... INLAND ORANGE COUNTY..............90 TO 100. INLAND COASTAL SAN DIEGO COUNTY...80 TO 90. COASTAL VALLEYS...................90 TO 100. INLAND VALLEYS...................100 TO 110. MOUNTAINS BELOW 6000 FEET.........85 TO 95. MOUNTAINS ABOVE 6000 FEET.........75 TO 85. UPPER DESERTS.....................95 TO 105. LOWER DESERTS....................104 TO 112. GREATER COOLING WILL TAKE PLACE FRIDAY THROUGH SUNDAY AS A TROUGH OF LOW PRESSURE DEVELOPS ALONG THE WEST COAST. HIGH TEMPERATURES THAT WERE 10 TO 15 DEGREES ABOVE AVERAGE THIS WEEK WILL FALL BELOW AVERAGE BY SATURDAY. AVOID STRENUOUS OUTDOOR ACTIVITY IF POSSIBLE. IF YOU HAVE TO BE OUTSIDE...DRINK PLENTY OF WATER. WEAR LIGHTWEIGHT LOOSE FITTING CLOTHING. TAKE ADVANTAGE OF AIR CONDITIONING AND SHADE IF POSSIBLE. NEVER LEAVE CHILDREN OR PETS IN ENCLOSED VEHICLES...EVEN BRIEFLY. THIS WEATHER COULD BE DEADLY FOR UNPREPARED CAMPERS OR HIKERS. MARTIN
Local storm report, Aug 26, 9:36 AM PDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
936 AM PDT THU AUG 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HEAVY RAIN 1 S BIG BEAR CITY 34.25N 116.85W
08/25/2010 M1.54 INCH SAN BERNARDINO CA MESONET
PLUS ONE INCH PER HOUR BETWEEN 1145-1245 PDT. TOTAL 1.54
INCHES BETWEEN 1045-1345 PDT.
0103 PM FLASH FLOOD 1 W FOREST FALLS 34.09N 116.94W
08/25/2010 SAN BERNARDINO CA LAW ENFORCEMENT
TREES, BOULDERS, MUD FLOATING DOWN VALLEY OF THE FALLS
ROAD.
0249 PM HEAVY RAIN 4 E HEMET 33.73N 116.93W
08/25/2010 M1.01 INCH RIVERSIDE CA MESONET
BETWEEN 0.50 TO PLUS 1 INCH FELL BETWEEN 1436-1449 PDT
EAST HEMET.
0249 PM FLASH FLOOD 7 E HEMET 33.73N 116.88W
08/25/2010 RIVERSIDE CA DEPT OF HIGHWAYS
HIGHWAY 74 CLOSED DUE TO FLOODING UNTIL 1600 PDT
&&
RBALFOLocal storm report, Aug 26, 11:20 AM PDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1120 AM PDT THU AUG 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM HEAVY RAIN 4 NNE YUCAIPA 34.09N 117.02W
08/25/2010 M0.51 INCH SAN BERNARDINO CA MESONET
0.51 INCHES RAINFALL IN 8 MINUTES BETWEEN 1245-1253 PDT.
0230 PM TSTM WND DMG N LAKE ELSINORE 33.67N 117.32W
08/25/2010 RIVERSIDE CA NEWSPAPER
TEN POWER POLES KNOCKED DOWN, LIVE POWER LINES FELL ONTO
TO RTA BUS TRAPPING DRIVER AND 11 PASSENGERS FOR TWO
HOURS. STREET FLOODING IN LAKE ELSINORE.
&&
RBALFOThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 10:53 AM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 37 min |
| Aug 26, 11:29 AM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Aug 26, 12:59 PM PDT | Flash Flood Warning | SGX | San Bernardino | 78 min |
| Aug 26, 1:01 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 44 min |
| Aug 26, 2:36 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 54 min |
| Aug 26, 2:55 PM PDT | Special Weather Statement | SGX | 65 min | |
| Aug 26, 3:07 PM PDT | Flash Flood Warning | SGX | Riverside | 58 min |
| Aug 26, 3:30 PM PDT | Special Weather Statement | SGX | 60 min | |
| Aug 26, 3:32 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 22 min |
| Aug 26, 3:51 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 54 min |
| Aug 26, 3:56 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.